Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

The zeros of the first two derivatives
of a meromorphic function


Author: J. K. Langley
Journal: Proc. Amer. Math. Soc. 124 (1996), 2439-2441
MSC (1991): Primary 30D35
DOI: https://doi.org/10.1090/S0002-9939-96-03350-3
MathSciNet review: 1327022
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove a theorem which implies the following: if $f$ is meromorphic of finite order in the plane and $f'$ and $f''$ have only finitely many zeros, then $f$ has only finitely many poles.


References [Enhancements On Off] (What's this?)

  • [1] W. Bergweiler, Iteration of meromorphic functions, Bulletin Amer. Math. Soc. 29 (1993), 151--188. MR 94c:30033
  • [2] ------, On the zeros of certain homogeneous differential polynomials, Arch. Math. 64 (1995), 199--202. CMP 95:07
  • [3] W. Bergweiler and A. Eremenko, On the singularities of the inverse to a meromorphic function of finite order, Rev. Mat. Iberoamericana (to appear).
  • [4] A. Eremenko, J.K. Langley and J. Rossi, On the zeros of meromorphic functions of the form $ \sum _{k=1}^{\infty } \frac { a_k}{ z - z_k } $, J. d'Analyse Math. 62 (1994), 271--286. MR 95f:30041
  • [5] A. Eremenko and M.Yu. Lyubich, Dynamical properties of some classes of entire functions, Ann. Inst. Fourier ( Grenoble ) 42 (1992), 989--1020. MR 93k:30034
  • [6] G. Frank, Eine Vermutung von Hayman über Nullstellen meromorpher Funktionen, Math.Z. 149 (1976), 29-36. MR 54:10601
  • [7] G. Frank and G. Weissenborn, Rational deficient functions of meromorphic functions, Bulletin London Math. Soc. 18 (1986), 29-33. MR 87i:30055
  • [8] A.A. Gol'dberg, The sum of defects of a meromorphic function and its derivative, Teor. Funkcii Funkcional. Anal. i Prilozh. 33 (1980), 37-40. MR 81h:30030
  • [9] W.K. Hayman, Picard values of meromorphic functions and their derivatives, Ann. of Math. 70 (1959), 9--42. MR 22:1675
  • [10] ------, Meromorphic functions, Oxford at the Clarendon Press (1964). MR 29:1337
  • [11] ------, Research problems in function theory, Athlone Press, London (1967). MR 36:359
  • [12] I. Laine, Nevanlinna theory and complex differential equations, de Gruyter Studies in Math. ( Walter de Gruyter), Berlin/New York, 1993. MR 94d:34008
  • [13] J.K. Langley, Proof of a conjecture of Hayman concerning $f$ and $f'' $, Journal of the London Math. Soc. (2) 48 (1993), 500-514. MR 94k:30075
  • [14] J. Lewis, J. Rossi and A. Weitsman, On the growth of subharmonic functions along paths, Ark. Mat. 22 (1983), 104--114. MR 85f:31002
  • [15] E. Mues, Über eine Defekt- und Verzweigungsrelation für die Ableitung meromorpher Funktionen, Manuscripta Math. 5 (1971), 275-297. MR 45:3709
  • [16] ------, Über eine Vermutung von Hayman, Math. Z. 119 (1972), 11--20. MR 43:2218
  • [17] J. Rossi, The length of asymptotic paths of harmonic functions, J. London Math. Soc. 30 (1984), 73--78. MR 86d:31001
  • [18] L. Yang, Precise estimate of total deficiency of meromorphic functions, J. d'Analyse Math. 55 (1990), 287-296. MR 92c:30034

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 30D35

Retrieve articles in all journals with MSC (1991): 30D35


Additional Information

J. K. Langley
Affiliation: Department of Mathematics, University of Nottingham, Nottingham, NG7 2RD, England
Email: jkl@maths.nott.ac.uk

DOI: https://doi.org/10.1090/S0002-9939-96-03350-3
Received by editor(s): February 20, 1995
Communicated by: Albert Baernstein II
Article copyright: © Copyright 1996 American Mathematical Society

American Mathematical Society